Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Lowered platelet count. Warfarin taken. Is it not normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hello, I have just had routine bloodwork done and my platlet count was 120. I am a 12 year warfarin patient should I be concerned? Last year the count was 121 and the year before it was 132. Thank you, XXXXXXX
Posted Mon, 21 May 2012 in Blood Disorders
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for query
Warfarin is an oral anticoagulant.
It reduces the number of platelets by masking the effects of VIT k which is necessary for production of prothrombin.
This results in blood thinning
You should not feel concerned about it as you are not having any hemorrhage or bleeding episode.
Keep on having a regular check of your platelet count.
I hope to have answered your query however you can ask more if you wish.
Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor